Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 24, 2013, 3:14 PM CST for 23 counties in Texas. It took effect at Feb 25, 2013, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 3:14 PM CST (21:14 UTC)
- In effect from
- Feb 25, 2013, 12:00 PM CST
- Expired
- Feb 26, 2013, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS74 KHGX 242114 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 314 PM CST SUN FEB 24 2013 ...WIND ADVISORY IN EFFECT 12 PM TO 7 PM CST MONDAY... .A COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS MONDAY MORNING. STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP IN ITS WAKE MONDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE. TXZ163-164-176>179-195>200-210>214-226-227-235>238-251000- /O.NEW.KHGX.WI.Y.0003.130225T1800Z-130226T0100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 314 PM CST SUN FEB 24 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CST MONDAY. * EVENT...WEST WINDS NEAR 20 TO 30 MPH WITH GUSTS OF 40 MPH. * TIMING...NOON TO 7 PM CST MONDAY * IMPACT...CROSS WINDS SHOULD MAKE DRIVING CONDITIONS DIFFICULT PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. && $$
4 follow-up statements
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
403 WWUS74 KHGX 260256 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 856 PM CST MON FEB 25 2013 ...WIND ADVISORY EXTENDED UNTIL MIDNIGHT TONIGHT FOR INLAND AREAS AND UNTIL 6 AM TUESDAY FOR COASTAL AREAS... .STRONG AND GUSTY WESTERLY WINDS CONTINUE THIS EVENING WITH A TIGHT PRESSURE GRADIENT IN PLACE...BUT SHOULD BEGIN TO SUBSIDE ACROSS INLAND AREAS LATE THIS EVENING. TXZ163-164-176>179-195>200-210>213-226-227-260600- /O.EXT.KHGX.WI.Y.0003.000000T0000Z-130226T0600Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE... KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE... PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD... SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR... WHARTON...WILLIS 856 PM CST MON FEB 25 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...WEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...UNTIL MIDNIGHT TONIGHT. * IMPACT...CROSS WINDS SHOULD MAKE DRIVING CONDITIONS DIFFICULT AND POTENTIALLY DANGEROUS PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. && $$ TXZ214-235>238-261200- /O.EXT.KHGX.WI.Y.0003.000000T0000Z-130226T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 856 PM CST MON FEB 25 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * EVENT...WEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...UNTIL 6 AM TUESDAY. * IMPACT...CROSS WINDS SHOULD MAKE DRIVING CONDITIONS DIFFICULT AND POTENTIALLY DANGEROUS PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. && $$
791 WWUS74 KHGX 261208 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 608 AM CST TUE FEB 26 2013 ...WIND ADVISORY EXTENDED UNTIL 9 AM CST... .MODERATE NORTHWESTERLIES...STILL STRONG IN GUST...WILL OCCUR ALONG THE COAST. A CONTINUED TIGHT PRESSURE GRADIENT ALONG THE SOUTHERN PERIPHERY OF A MISSISSIPPI VALLEY SURFACE LOW...IN TANDEM WITH HIGHER JUST OFF THE SURFACE WINDS MIXING DOWN OVER RELATIVELY WARMER NEARSHORE WATERS...WILL KEEP WINDY CONDITIONS ALIVE THROUGH 9 AM. TXZ214-235>238-261500- /O.EXT.KHGX.WI.Y.0003.000000T0000Z-130226T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 608 AM CST TUE FEB 26 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...WEST WINDS 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * TIMING...UNTIL 9 AM TUESDAY. * IMPACT...GUSTY WINDS WILL MAKE EAST WEST DRIVING AND BOATING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:10 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 24, 3:10 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 PM CST SUN FEB 24 2013
.DISCUSSION...
LATEST SFC ANALYSIS HAS DEEPENING SFC LOW IN THE HIGH PLAINS OF
NEW MEX AND SFC LOW SHOULD MOVE TOWARDS W TX/BIG COUNTRY TONIGHT.
UPPER LOW CONTINUES TO DROP SOUTH OVER THE 4 CORNERS/S ROCKIES ON
WATER VAPOR IMAGERY. WARM FRONT WAS STILL LOCATED OFF THE TX GULF
COAST AND RADAR IMAGERY SHOWING A MORE ROBUST LINE OF THUNDERSTORM
ACTIVITY ALONG IT. WARM FRONT SHOULD TRACK INLAND TONIGHT SO
TOMORROW MORNING LOW TEMP WILL LIKELY BE AT MIDNIGHT. THERE MAY BE
SOME FOG WITH THE WARM FRONT BUT THINK WINDS MAY BE STRONG ENOUGH
TO KEEP BOUNDARY LAYER MIXED.
SHORT RANGE MODELS ARE BRING THE WARM FRONT NORTH OF THE AREA
THROUGH THE MORNING BUT WARM SECTOR AIRMASS WILL ONLY HAVE WEAK
INSTABILITY. MODEL SOUNDINGS STILL SHOW CAPPING DUE TO ELEVATED
MIXED LAYER AROUND 800MB. OVERALL SEVERE WEATHER POTENTIAL LOOKS
MARGINAL GIVEN THE CAP AND WEAK INSTABILITY. THERE WILL BE STRONG
SHEAR YET AGAIN SO IF STORMS CAN BECOME SFC BASED THEY WILL LIKELY
BE ORGANIZED. WITH COLD FRONT PUSHING INTO THE AREA...EXPECT A
LINE OF SHOWERS AND THUNDERSTORMS TO PUSH ACROSS THE AREA. TX TECH
WRF AND WRF-NMM BOTH SHOW SIMILAR DETAILS WITH A THIN LINE OF
STORMS WITH THE FRONT. THE MAIN ISSUE WILL BE IF ANY STORMS FORM
AHEAD OF THE FRONT AND THEN TAKE ON SUPERCELL STRUCTURES. GIVEN
WEAK INSTABILITY AND THE CAP...SUPERCELLS LOOK LIKE A LOW
PROBABILITY FOR SE TX. STILL POSSIBLE FOR A FEW STORMS TO BE
STRONG ALONG THE FRONT...PRODUCING STRAIGHT LINE WINDS AND SMALL
HAIL. EXPECT SEVERE WEATHER THREAT TO SHIFT EAST QUICKLY TOMORROW
AS COLD FRONT ADVANCES ACROSS THE AREA.
THE OTHER HAZARDS TOMORROW WILL BE THE WIND. SFC LOW CONTINUES TO
DEEPEN TO WITH A TIGHTENING PRESSURE GRADIENT. STRONG AND GUSTY
WINDS LOOK LIKE A HIGH PROBABILITY AND WILL GO AHEAD WITH WIND
ADVISORY FOR TOMORROW AFTERNOON. AIRMASS SHOULD DRY OUT
SUBSTANTIALLY TOMORROW AFTERNOON SO WILL GO WITH RED FLAG WARNING
AS WELL. GALE WARNING FOR MARINE AREAS LOOKS ON TRACK. WINDS MAY
NOT BE SUSTAINED GALE FORCE BUT LIKELY HAVE GUSTS TO 35-40KTS WITH
VERY ROUGH SEAS.
AFTER MONDAY THE LONG RANGE MODELS HAVE NOT CHANGED MUCH. STILL
EXPECTING AN AMPLIFIED PATTERN TO DEVELOP WITH UPPER LOW OVER THE
GREAT LAKES BY THE END OF THE WEEK. STILL GET A FEW MORE SHORT
WAVE TROUGHS TO PASS BY WITHOUT ANY CONSEQUENCE. PATTERN WILL
SUPPORT ANOTHER FRONTAL PASSAGE WEDNESDAY AND AGAIN ON FRIDAY.
THIS SHOULD KEEP NORTHERLY WINDS IN PLACE FOR MUCH OF THE WEEK AND
INTO THE WEEKEND. RETURN FLOW MAY DEVELOP AGAIN NEXT SUN/MON. SO
THIS MEANS MAX/MIN TEMPS WILL RUN A FEW DEGREES BELOW NORMAL FOR
THE WEEK. MIN TEMPS MAY HIT FREEZING IN A FEW SPOTS FOR THE END OF
THE WEEK AS WINDS SHOULD DECOUPLE WITH A DRY AIRMASS.
39
&&
.AVIATION...
DID NOT MAKE A LOT OF CHANGES TO THE 18Z TAFS BUT 00Z TAFS MAY NEED
TO BE TWEAKED A BIT GIVEN THE -RA COVERAGE SO FAR THIS AFTN. LATEST
WRF ALSO INDICATING THAT THE PCPN COVERAGE SHOULD REMAIN HIGH OVER-
NIGHT. 41
&&
.MARINE...
HAVE UPGRADED THE GALE WATCH FOR THE COASTAL WATERS TO A GALE WARN-
ING FOR THE SAME AREA ALONG WITH THE BAYS FOR TOMORROW. ALL OF THIS
WILL BE COURTESY OF A COLD FRONT STILL SET TO MOVE ACROSS THE STATE
OVERNIGHT THRU MON. WINDS/SEAS EXPECTED TO DECREASE JUST AS QUICKLY
TUES. THIS VERY PROGRESSIVE UPPER LEVEL PATTERN WILL THEN BRING AN-
OTHER COLD FRONT INTO SE TX WEDS MORNING THEN INTO OUR MARINE ZONES
WEDS AFTN. PROGS INDICATE THAT THIS SECOND FRONTAL PASSAGE WILL NOT
BRING OFFSHORE WINDS AS STRONG AS THE FIRST ONE. NONETHELESS WE MAY
STILL SEE SCEC CONDITIONS WEDS NIGHT. OFFSHORE WINDS FCST TO REMAIN
IN PLACE THROUGH THE END OF THE WEEK. 41
&&
.FIRE WEATHER...
A STRONG COLD FRONT WILL BRING VERY STRONG AND GUSTY NORTH WINDS AS
WELL AS LOW HUMIDITIES BY MON AFTN. RED FLAG WARNINGS HAVE BEEN IS-
SUED FOR ALL OF SE TX. SUSTAINED WESTERLY WINDS TO 20-25 KTS...NEAR
35KTS GUSTS FCST FOR MON AFTN AS RELATIVE HUMIDITY LEVELS FALL INTO
THE UPPER TEENS/LOWER 20S. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 59 66 37 64 38 / 40 60 10 0 0
HOUSTON (IAH) 61 72 40 65 40 / 30 60 10 0 0
GALVESTON (GLS) 62 71 47 63 51 / 30 50 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX... WIND ADVISORY FROM NOON TO 7 PM CST MONDAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...GALE WARNING FROM NOON MONDAY TO MIDNIGHT CST MONDAY NIGHT FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39
AVIATION/MARINE...41Hazardous weather outlook, Feb 24, 4:43 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 443 AM CST SUN FEB 24 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 443 AM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY MORNING. SOME STORMS ALONG AND AHEAD OF THE FRONT COULD HAVE THE POTENTIALLY TO BECOME STRONG OR SEVERE. BEHIND THE FRONT...WIND ADVISORIES ARE ANTICIPATED FOR STRONG WEST WINDS...AND HIGH FIRE WEATHER CONDITIONS (STRONG WINDS AND VERY LOW RELATIVE HUMIDITY) WILL LIKELY REQUIRE RED FLAG WARNINGS. COLDER TEMPERATURES ARE ANTICIPATED TOWARD THE END OF THE WEEK...AND INLAND LOW TEMPERATURES ON FRIDAY AND SATURDAY MORNINGS COULD BE NEAR FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ON MONDAY MORNING. GMZ330-335-350-355-370-375-251200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 443 AM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON MONDAY MORNING. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED WITH GUSTS NEAR GALE FORCE AND ROUGH SEAS OF 9 TO 11 FEET. SMALL CRAFT ADVISORIES WILL BE NEEDED...AND A GALE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:06 AM CST | Gale Watch | HGX | 9 hr | |
| Feb 24, 6:16 AM CST | Fire Weather Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 9 hr |
| Feb 24, 3:13 PM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
| Feb 24, 3:25 PM CST | Gale Warning | HGX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.